Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at May 25, 2021, 5:39 PM CDT for Howard County, Texas. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2021, 5:39 PM CDT (22:39 UTC)
- Expired
- May 25, 2021, 6:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Midland/Odessa, TX
County Howard County, TX
The radar
The Midland/Odessa radar (KMAF), 82 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 6:10 PM CDT | HAIL 1.5 | 1 Sw Luther, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.7 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2087 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 667 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 217 m²/s²
- 0-3 km storm-relative helicity
- 278 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.6
The text
As transmitted.
617 WWUS84 KMAF 252239 SPSMAF Special Weather Statement National Weather Service Midland/Odessa TX 539 PM CDT Tue May 25 2021 TXZ046-047-051-052-252330- Martin TX-Dawson TX-Howard TX-Borden TX- 539 PM CDT Tue May 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BORDEN...NORTHERN HOWARD...NORTHEASTERN MARTIN AND SOUTHEASTERN DAWSON COUNTIES UNTIL 630 PM CDT... At 538 PM CDT, Doppler radar was tracking a strong thunderstorm near Luther, or 11 miles southeast of Ackerly, moving east at 15 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Big Spring, Ackerly, Coahoma, Sand Springs, Luther, J B Thomas Reservoir, Vincent, Knott and Vealmoor. This includes Interstate 20 between mile markers 182 and 196. A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for western Texas. LAT...LON 3231 10179 3260 10171 3265 10119 3224 10118 TIME...MOT...LOC 2238Z 265DEG 15KT 3245 10154 $$ 89
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at May 25, 1:41 PM CDT, 3 hours 58 minutes earlier.
Area forecast discussion, May 25, 1:41 PM CDT, 3 hours 58 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 141 PM CDT Tue May 25 2021 .DISCUSSION... Veered, albeit weak, 7h winds suggest the dryline will evetually move to near a Lamesa to Odessa to near Alpine line with a mstr rich and unstable condition e of the dryline with ML CAPEs 2500-3000 J/KG. Storm initiation has occurred in far e Jeff Davis Co and n Brewster, very close to HRRR forecast. These storms are forecast to move e and increase across Pecos Co where severe storms could develop between 20Z-21Z. Surface dewpoints are high at Sheffield early this afternoon 68. Between 00Z-03Z/Wed a second area of storms may develop across the cntrl and ern PB. Deep layer shear in general is 20-25kts, but instability is likely to make up for it and severe storms will certainly be possible. Wed 7h winds back to the s and dryline will remain much farther w where some of the hottest surface temps will be, mid to upper 90s SE NM- Upper Trans Pecos-wrn PB. A few strong storms will develop in those areas, but coverage will be limited with SB CINH stronger farther e. Deep layer shear will increase to 30-35kts on Thu as sw flow at 7h signals dryline will mix/move farther e. SB instability axis is likely to be focused along a narrow corridor from near Lamesa- Midland/Odessa-Crane- Bakersfield. Sustained se-s low-level flow will increase convergence along dryline. Initial development is certainly possible, if not favored, along and just n of a dryline bulge between Penwell and Saragosa. Using 30 degrees right of 7h wind for storm motion would bring strong/severe storms into the Midland/Odessa area early evening. However, storms could be strong right mover (following mstr axis) bringing higher end severe threat into srn PB and e Pecos Co.. Still coverage is minimized, however potential intensity of storms could make up for it? Another interesting day Fri with outflow/cold front e-w along I-20, dryline extending s from cntrl PB with model indications of a thermal low or mesolow across wrn PB. Boundaries will be good focus for tstm development, but where the boundaries will actually be is difficult to say, so for now suffice it to say slight chance to chance storms possible Fri afternoon-evening. There may be a few storms Sat, but the better potential will start Sun across the wrn areas and then expand e Mon ownward as a slow moving mid-level trof moves into the Desert SW. Sunday through mid week or so could be an active period with all severe wx threats possible, including flooding. Over the next few days temps will remain above normal by a few degrees, but by next week with mid- level trof to w and increased rain high temps are likely to cool back closer to normal or below. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 68 91 70 92 / 20 10 10 10 Carlsbad 63 96 65 97 / 0 10 20 10 Dryden 71 94 71 96 / 30 0 10 20 Fort Stockton 69 96 70 98 / 20 20 10 20 Guadalupe Pass 66 90 65 91 / 0 10 10 10 Hobbs 64 93 66 94 / 0 20 20 10 Marfa 57 92 58 95 / 10 20 10 10 Midland Intl Airport 68 93 70 94 / 20 10 10 20 Odessa 69 93 70 94 / 20 10 20 20 Wink 68 98 70 99 / 10 20 20 20 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. &&
Hazardous weather outlook, May 25, 4:33 PM CDT, 1 hour 6 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 433 PM CDT Tue May 25 2021 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-262145- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 433 PM CDT Tue May 25 2021 /333 PM MDT Tue May 25 2021/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...Tonight A Severe Thunderstorm Watch is in effect for the eastern Permian Basin until 11 PM CDT this evening. Strong to severe thunderstorms are possible this afternoon and evening across the Permian Basin, Lower Trans Pecos, and Stockton Plateau. Large to very large hail, damaging wind, and heavy rain are possible with the strongest storms. An isolated tornado may also be possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Strong to severe thunderstorms remain possible each day, especially across the eastern half of the area. By Sunday and Monday, much of the region could see strong to severe storms. Damaging winds and large hail will remain the primary concerns through the next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening across the Permian Basin southward to the Stockton Plateau. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, May 25, 3:45 PM CDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
345 PM CDT Tue May 25 2021
TXZ075-252130-
Pecos TX-
345 PM CDT Tue May 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PECOS...
SOUTHEASTERN WARD AND SOUTHWESTERN CRANE COUNTIES UNTIL 430 PM CDT...
At 345 PM CDT, Doppler radar was tracking a strong thunderstorm 17
miles southeast of Grandfalls, or 19 miles northeast of Fort
Stockton, moving southeast at 5 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Imperial Reservoir and Imperial.
LAT...LON 3093 10255 3100 10309 3130 10289 3130 10286
3127 10282 3129 10278 3125 10250 3120 10244
TIME...MOT...LOC 2045Z 295DEG 6KT 3112 10269
89Special weather statement, May 25, 4:06 PM CDT, 1 hour 33 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 406 PM CDT Tue May 25 2021 TXZ075-252145- Pecos TX- 406 PM CDT Tue May 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PECOS COUNTY UNTIL 445 PM CDT... At 406 PM CDT, Doppler radar was tracking a strong thunderstorm near Fort Stockton, moving east at 10 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Fort Stockton, Fort Stockton-Pecos County Airport and Firestone Test Track. This includes Interstate 10 between mile markers 246 and 278. LAT...LON 3065 10323 3101 10307 3095 10255 3081 10258 TIME...MOT...LOC 2106Z 277DEG 8KT 3089 10280 89
Local storm report, May 25, 4:50 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
450 PM CDT TUE MAY 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM HAIL 1 W MARATHON 30.21N 103.26W
05/25/2021 E1.00 INCH Brewster TX PUBLIC
PUBLIC REPORT OF SMALL HAIL WITH LARGEST UP TO QUARTER
SIZE.
&&
DEVIN.CHEHAKLocal storm report, May 25, 5:28 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
528 PM CDT TUE MAY 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM HAIL 3 S PLEASANT FARMS 31.64N 102.34W
05/25/2021 E1.25 INCH Crane TX PUBLIC
&&
DAVID.HENNIGLocal storm report, May 25, 5:34 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
534 PM CDT TUE MAY 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM HAIL PLEASANT FARMS 31.68N 102.34W
05/25/2021 E2.75 INCH ECTOR TX FIRE DEPT/RESCUE
&&
DAVID.HENNIGSpecial weather statement, May 25, 5:39 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 539 PM CDT Tue May 25 2021 TXZ046-047-051-052-252330- Martin TX-Dawson TX-Howard TX-Borden TX- 539 PM CDT Tue May 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BORDEN...NORTHERN HOWARD...NORTHEASTERN MARTIN AND SOUTHEASTERN DAWSON COUNTIES UNTIL 630 PM CDT... At 538 PM CDT, Doppler radar was tracking a strong thunderstorm near Luther, or 11 miles southeast of Ackerly, moving east at 15 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Big Spring, Ackerly, Coahoma, Sand Springs, Luther, J B Thomas Reservoir, Vincent, Knott and Vealmoor. This includes Interstate 20 between mile markers 182 and 196. A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for western Texas. LAT...LON 3231 10179 3260 10171 3265 10119 3224 10118 TIME...MOT...LOC 2238Z 265DEG 15KT 3245 10154 89
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:31 PM CDT | Special Weather Statement | MAF | Pecos | 44 min |
| May 24, 7:33 PM CDT | Special Weather Statement | MAF | Loving | 42 min |
| May 24, 7:34 PM CDT | Special Weather Statement | MAF | Borden, Dawson | 41 min |
| May 24, 7:35 PM CDT | Special Weather Statement | MAF | Yoakum | 40 min |
| May 24, 7:51 PM CDT | Special Weather Statement | MAF | Mitchell | 39 min |
| May 24, 8:07 PM CDT | Special Weather Statement | MAF | Scurry | 38 min |
| May 24, 8:14 PM CDT | Severe Thunderstorm Warning | MAF | Culberson, Loving, Reeves | 61 min |
| May 24, 8:26 PM CDT | Special Weather Statement | MAF | Loving | 49 min |
| May 24, 8:48 PM CDT | Special Weather Statement | MAF | Borden, Mitchell, Scurry | 42 min |
| May 24, 8:59 PM CDT | Special Weather Statement | MAF | Winkler | 46 min |
| May 24, 9:09 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Loving, Winkler | 51 min |
| May 24, 9:53 PM CDT | Special Weather Statement | MAF | Ward, Winkler | 52 min |
| May 24, 9:57 PM CDT | Special Weather Statement | MAF | 48 min | |
| May 25, 12:55 AM CDT | Special Weather Statement | MAF | Scurry | 50 min |
| May 25, 1:44 AM CDT | Areal Flood Advisory | MAF | Borden, Scurry | 2 hr |
| May 25, 2:42 PM CDT | Special Weather Statement | MAF | Pecos | 48 min |
| May 25, 2:47 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos | 58 min |
| May 25, 2:50 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 55 min |
| May 25, 3:40 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Jeff Davis, Pecos | 50 min |
| May 25, 3:43 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 47 min |
| May 25, 3:45 PM CDT | Special Weather Statement | MAF | Pecos | 45 min |
| May 25, 3:46 PM CDT | Flash Flood Warning | MAF | Pecos | 4 hr |
| May 25, 4:06 PM CDT | Special Weather Statement | MAF | Pecos | 39 min |
| May 25, 4:15 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos | 60 min |
| May 25, 4:18 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos | 57 min |
| May 25, 4:31 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos | 59 min |
| May 25, 4:49 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Ector, Midland, Pecos, Upton, Ward | 56 min |
| May 25, 5:26 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Crane, Ector, Martin, Midland, Upton | 64 min |
| May 25, 5:34 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Terrell | 56 min |
| May 25, 5:45 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Howard, Mitchell, Scurry | 60 min |
| May 25, 6:04 PM CDT | Areal Flood Advisory | MAF | Ector, Midland | 116 min |
| May 25, 6:19 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Howard, Martin, Midland | 56 min |
| May 25, 6:33 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Scurry | 72 min |
| May 25, 6:39 PM CDT | Special Weather Statement | MAF | Brewster | 51 min |
| May 25, 6:43 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Howard, Mitchell, Scurry | 62 min |
| May 25, 6:47 PM CDT | Special Weather Statement | MAF | Brewster | 43 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.